Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffering from trauma, anxiety, psychosomatic illness. Having rashes, hands red and burning. Treatment?

I have had a traumatic childhood and recently went through a family break up. My hands fee like they are red and burning, i get covered in a rash , my bowels are not working properly, my feet sometimes feel like im walking on hot needles. I hricave seen my great gp which said i was suffering from acute anxiety phychosomatic illness . Im off to a new Phychologist on Friday, my question is will I have to see a Phychiatrist ? and why are my hands so hot and ichy, will i have this forever?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  340
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Dear J**** Hello
thanks for your question
first of all I would like to tell you that I can understand your trauma and its very difficult to cope in such situation but its life and we have to walk continuously.
You have started experiencing burning sensation in hands and redness and altered bowels, needle like sensation. It is a part of Anxiety spectrum illness but you need not to worry as treatment is available.
there are two modality of treatment for anxiety disorders and if its in beginning state then response is also very good.
- first is non medicinal treatment which include Relaxation exercises, deep breathing exercises, meditation, progressive muscle relaxation, biofeed back etc. In these modalities individual is taught to relax himself by own. Individual is made learn to control his involuntary system which is responsible for anxiety. Once individual become receptive he is progressed to other modalities as Behavior Therapy etc.
- second is medicinal treatment in which anti anxiety medicines are used to bring individual to level that he can start practicing first modality of treatment. drugs such as SSRIs, SNRIs etc are used which not only cover anxiety part but also improves mood. Mild levels of sedatives are used to relax individual in special circumstances. These are used for short period of time.
Dear friend as per my opinion combination of both modalities is best for you, and be assured that you will be all right in very less time.
thanks, hope I solved your query.
kindly rate.
Answered: Mon, 18 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor